# SDR AC2R2016032901

- Difficulty date: March 7, 2016
- Submitted: March 29, 2016
- Operation: General aviation
- Aircraft: N639MC
- Make and model: Agusta AW139
- Aircraft serial: 41288
- Aircraft time: 3,469 hours
- Engine: Pwc PT6C67C
- System (JASC): 6330 · Main Rotor Transmission Mount
- Part: Fitting
- Part number: 3G6330L00132
- Condition: Galled
- Location: Zone 200
- Part time: 3,469 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

WHILE PERFORMING THE MGB BOLT INSPECTION ON THE LT LOWER FITTING, WE REMOVED THE COTTER PIN AND REMOVED THE NUT FROM THE FWD BOLT.  WE ENSURED THE BOLT SPUN FREELY BEFORE WE ATTEMPTED TO REMOVE THE BOLT, WHICH IT DID BY HAND.  THE BOLT EASILY REMOVED UPWARD UNTIL THE THREADS STARTED TO GO THROUGH THE DECK AND IT STOPPED MOVING.  WE IMMEDIATELY STARTED HEATING THE FITTING AND SPRAYING DOWN WITH OIL.  WE NOTICED THE PART OF THE SHANK THAT WAS EXPOSED TO US WAS DRY AND LOOKED LIKE THE FIRST TIME IT WAS REMOVED.  AFTER HEATING AND SPRAYING WITH OIL AND EVEN TRYING TO FREEZE THE BOLT.  WE COULD NOT SUCCESSFULLY MOVE THE BOLT UPWARD HOWEVER WE NOTICED THE BOLT SPUN EASILY BY HAND AND WAS STARTING TO MOVE UP.  IT FELT AS IT WAS THREADED IN.  WE STARTED TO REMOVE THE BOLT WITH THE UNDERSTANDING AS SOON AS THE BOLT COULD NOT BE TURNED BY HAND FREELY WE WOULD STOP.  THE BOLT CONTINUED TO MOVE FREELY ALL THE WAY THROUGH THE DECK AND EVEN THROUGH THE FITTING.  THE BOLT FINALLY FREED ITSELF AFTER THE LAST THREAD LEFT THE FITTING.  AFTER INSPECTING THE FITTING AND THE DECK BORE, IT ALMOST APPEARED THAT BOTH AREA'S HAD A THREAD TAP RUN THROUGH IT.  WE WERE UNTHREADING THE BOLT FROM BOTH THE DECK AND THE FITTING.   AFTER SOME RESEARCH, TMI 139-410 WAS DISCOVERED FOR INSPECTING AND REPAIRING THIS SPECIFIC AREA.  THE TMI WAS RELEASED 1-15-16, IT IS OBVIOUS THAT MFG IS HAVING PROBLEMS IN IS AREA AND THE DAMAGE DONE TO OUR ACFT WAS FROM THE FACTORY.  SUSPECT THE BOLT WAS INSTALLED WITHOUT THE WEIGHT BEING RELIEVED FROM THE MOUNT AND WAS RUN DOWN REGARDLESS OF THE PROPER ALIGNMENT OF THE FITTING AND THE BORE.
